Alert archive / Georgia / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 54, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Apr 24, 2021, 8:41 PM EDT for 4 counties in Georgia. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 24, 2021, 8:41 PM EDT (00:41 UTC)
- Expired
- Apr 24, 2021, 9:30 PM EDT
- In force
- 49 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
Counties Appling County, GA, Bacon County, GA, Coffee County, GA, Jeff Davis County, GA
The radar
The Moody AFB radar (KVAX), 96 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 24, 9:13 PM EDT | HAIL 0.25 | 1 Nne Baxley, GA | PEA SIZE HAIL WAS REPORTED FALLING IN APPLING COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 0.7 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 64 J/kg
- Mixed-layer CIN
- -157 J/kg
- Mixed-layer LCL
- 850 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 275 m²/s²
- 0-3 km storm-relative helicity
- 358 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
The text
As transmitted.
448 WUUS52 KJAX 250041 SVRJAX GAC001-005-069-161-250130- /O.NEW.KJAX.SV.W.0054.210425T0041Z-210425T0130Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Jacksonville FL 841 PM EDT Sat Apr 24 2021 The National Weather Service in Jacksonville has issued a * Severe Thunderstorm Warning for... East central Coffee County in southeastern Georgia... Northern Bacon County in southeastern Georgia... Southeastern Jeff Davis County in southeastern Georgia... Southwestern Appling County in southeastern Georgia... * Until 930 PM EDT. * At 841 PM EDT, a severe thunderstorm was located 7 miles east of West Green, or 11 miles northwest of Alma, moving east at 40 mph. HAZARD...Half dollar size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * Locations impacted include... Baxley and Denton. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Large hail and damaging winds and continuous cloud to ground lightning is occurring with this storm. Move indoors immediately. Lightning is one of nature's leading killers. Remember, if you can hear thunder, you are close enough to be struck by lightning. && LAT...LON 3157 8269 3172 8270 3182 8229 3155 8224 TIME...MOT...LOC 0041Z 262DEG 33KT 3165 8262 HAIL...1.25IN WIND...<50MPH $$ BOOTHE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 7:58 PM EDT, 43 minutes earlier.
Area forecast discussion, Apr 24, 7:58 PM EDT, 43 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
758 PM EDT Sat Apr 24 2021
.AVIATION...
[Through 00Z Monday]
IFR ceilings around 500 feet will be possible through around 04Z
at SSI, with brief periods of ceilings around 500 feet possible at
JAX through around 02Z. We will continue to monitor trends at
these two terminals during the next few hours and will issue
amendments as necessary. Otherwise, south-southwesterly surface
winds should increase to 10-15 knots after 02Z, which will likely
scour out the low stratus ceilings at SSI and JAX. Showers and
thunderstorms will then overspread the terminals overnight,
mainly after 03Z. We have placed TEMPO groups at each terminal as
thunderstorm activity progresses across our region, with activity
possibly not reaching GNV and SGJ until around 09Z/10Z. Wind gusts
of 30-35 knots and brief IFR visibilities will be possible within
heavier activity. VFR conditions should prevail area-wide by 11Z,
with surface winds shifting to westerly and increasing to 10-15
knots and gusty after 13Z.
&&
.PREV DISCUSSION [302 PM EDT]...
.NEAR TERM [Through Sunday]...
Sfc data shows complex low pressure system around nrn MS/AL/wrn TN
with a trailing cold southwest through srn LA to just offshore the
TX coast. Diffuse warm front has lifted to north of the Altamaha
River but becoming harder to define. Outflow boundary was near the
FL/GA state line with strong thunderstorms just north of this.
Strong to severe storms are tracking east about 45 mph over the
north FL and extreme srn GA, just southeast of Valdosta. These
storms will pose a threat of damaging winds, isolated tornadoes,
and large hail.
Tonight...broad, moist southwest low level flow expected ahead of
the approaching cold front, with left-over sfc boundaries and
strong forcing from aloft, per GFS showing impressive Q vector
convergence over most of the area. This should continue to support
numerous to widespread showers and thunderstorms, some storms
severe, mainly over southeast GA in the evening, but gradually
shifting southward with time overnight. Appears bulk of convection
will be moving offshore during the late evening and shortly after
midnight. But, lingering forcing aloft and high PWAT air in
southwest-northeast fashion off the Gulf of Mexico will support
scattered to numerous showers and t-storms for northeast FL later
tonight. Local flooding possible for southeast GA due to training
cells. After about 2 AM or so, precip will be gradually ending in
southeast GA, and there may be some downward trend both in the
coverage and intensity of convection over northeast FL due to a
combination of forcing moving away from the area and weakened
instability. However, we can't rule out a strong or severe storm,
given NAM sounding showing more than ample instability and still
good vertical shear value of 40-50 kt. Toward sunrise, the cold
front looks to be from about JAX to Lake City. Mild low
temperatures tonight will range in the 60s to near 70 across our
southeast FL zones.
Sunday...still see elevated rain chances in the early morning,
just ahead of the cold front, with scattered showers and potential
storms from around St Augustine to near Gainesville southward
through Ocala and Bunnell. Heavy downpours and gusty winds may
still be possible with this activity, mainly through about 10 AM
before it moves out. Mid to upper level trough, and associated
cold front will move through the rest of the area while weak sfc
high pressure builds in from the northwest. Little in the way of
cooler air, but definitely drier air and mostly sunny skies
pushing on north to northwest low to mid level flow. Highs on
Sunday not too different than Saturday with lower to mid 80s for
northeast FL and upper 70s to lower 80s over southeast GA.
.SHORT TERM [Sunday night Through Monday night]...
Dry weather and clear skies Sunday night and continuing into next
week. Light north-northeast flow Sunday night becomes more out of
the east Monday as high pressure moves over the coastal Carolinas.
Return flow veers to the east-southeast on Monday night. Lows
Sunday night and Monday night will be in the mid to upper 50s
inland with lower to mid 60s along the coast. Highs Monday in the
lower to mid 80s inland Monday, with mid to upper 70s along the
coast.
LONG TERM [Tuesday Through Friday]...
Dry weather conditions will continue on through midweek as high
pressure ridging extending from the high pressure system drifting
further out over the Atlantic, with western extension of this
feature extending across Georgia and the Florida peninsula. Long
wave trough moves toward the region toward the end of the week per
GFS with rapidly sweeping weak FROPA, with ECMWF showing a cutoff
low slowly meandering to central Gulf States by the weekend
impinged between two shortwave Southern CONUS ridges. With both
solutions, the instability looks to be on the lacking side so went
with slight chance for thunderstorms with isolated to widely
scattered coverage of rainfall until some better agreement can be
resolved. Daily high temperatures will continue to be in the lower
to mid 80s up until next weekend.
.MARINE...
SCA will continue tonight through Sunday morning, and showers and
storms most numerous north of Mayport through evening. Some of
the storms may be severe. Scattered showers and thunderstorms
will move into the rest of the waters after midnight. Upstream
cold front will push southeast across the waters Sunday morning
as high pressure builds northwest of the region. High pressure
builds north then northeast of the local waters late Sunday
through Tuesday, then the high builds east of the waters mid-week
as southerly winds increase in advance of the next approaching
frontal system.
Rip Currents: A moderate rip current risk all area beaches rest of
today. A moderate to low risk is expected Sunday.
.HYDROLOGY...
Periods of heavy rainfall expected over southeast GA to near the
FL/GA state line where rainfall amounts generally in the 2-4
inches are forecast. Locally higher amounts are possible. This
area did not receive a lot of rainfall from the last week of
showers and storms so may be able to take this heavy rainfall.
Certainly a chance of training showers and storms well into the
evening hours but thought was this may be too isolated to have a
flood watch. Rainfall totals taper off southward through northeast
FL where 0.5 to 1.5 inches of rainfall are expected mainly
tonight as the squall line steadily shifts southward and
progressively weakens.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 60 76 54 82 55 / 100 0 0 0 0
SSI 64 78 63 77 64 / 90 0 0 0 0
JAX 63 81 60 79 62 / 80 0 0 0 0
SGJ 67 83 63 77 65 / 60 20 0 0 0
GNV 68 84 58 84 58 / 80 10 0 0 0
OCF 68 85 59 86 60 / 60 40 0 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...Small Craft Advisory until 10 AM EDT Sunday for Waters from
Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to
60 NM-Waters from St. Augustine to Flagler Beach FL from 20
to 60 NM.
Small Craft Advisory until 10 PM EDT this evening for Coastal
waters from Altamaha Sound to Fernandina Beach FL out 20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL
out 20 NM-Coastal waters from St. Augustine to Flagler
Beach FL out 20 NM.
&&In the hours before
Local storm report, Apr 24, 6:20 PM EDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
620 PM EDT SAT APR 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL 4 SSE BELMONT 30.44N 82.69W
04/24/2021 E1.75 INCH Hamilton FL TRAINED SPOTTER
SOCIAL MEDIA VIDEO OF HAIL UP TO GOLF BALL SIZE HAIL
FALLING NEAR 7340 SE COUNTY RD 135 IN EASTERN HAMILTON
COUNTY. CROPS WERE SHREDDED AS THE LARGE HAIL FELL OVER
FARMLAND AREAS.
&&
RBRICKERLocal storm report, Apr 24, 6:27 PM EDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
627 PM EDT SAT APR 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM NON-TSTM WND GST 1 NNE SAINT AUGUSTINE B 29.86N 81.27W
04/24/2021 M41 MPH ST. JOHNS FL MESONET
MESONET STATION SAUF1 1 NNE SAINT AUGUSTINE
BEACH RECORDED A WIND GUST OF 41 MPH.
&&Local storm report, Apr 24, 7:49 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
749 PM EDT SAT APR 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 PM HAIL 3 E BICKLEY 31.40N 82.55W
04/24/2021 E0.50 INCH WARE GA TRAINED SPOTTER
SPOTTER REPORTED HAIL LASTED FOR ABOUT 5
MINUTES.
&&
AKSpecial weather statement, Apr 24, 7:57 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
757 PM EDT Sat Apr 24 2021
GAZ132>135-149-250-250045-
Bacon GA-Atkinson GA-Appling GA-Coffee GA-Jeff Davis GA-
Northern Ware GA-
757 PM EDT Sat Apr 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR COFFEE...NORTHWESTERN ATKINSON...
NORTHWESTERN WARE...WESTERN BACON...JEFF DAVIS AND WEST CENTRAL
APPLING COUNTIES UNTIL 845 PM EDT...
* At 757 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Ocilla, moving east at 55 mph.
* Small hail and minor flooding due to heavy rainfall is possible
with this storm.
* Locations impacted include...
Douglas, Alma, Broxton, Ambrose, Graham, Nicholls, Pridgen, West
Green, Snipesville and Denton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3146 8247 3140 8314 3143 8314 3146 8315
3147 8314 3147 8312 3151 8308 3156 8306
3161 8306 3163 8301 3166 8301 3166 8300
3179 8299 3178 8292 3179 8290 3178 8287
3182 8284 3183 8280 3187 8245
TIME...MOT...LOC 2357Z 258DEG 49KT 3156 8316
BOOTHESpecial weather statement, Apr 24, 8:13 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
813 PM EDT Sat Apr 24 2021
GAZ136-152>154-250045-
Inland Glynn GA-Coastal Glynn GA-Brantley GA-Wayne GA-
813 PM EDT Sat Apr 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GLYNN...NORTHEASTERN
BRANTLEY AND SOUTHEASTERN WAYNE COUNTIES UNTIL 845 PM EDT...
* At 813 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm 7 miles south of Gardi, moving east
at 50 mph.
* Penny size hail possible with this storm.
* Locations impacted include...
Everett, Broadhurst, Boys Estate, Mount Pleasant and Hortense.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3131 8200 3150 8199 3152 8165 3149 8164
3147 8161 3145 8163 3140 8158 3133 8147
3134 8147 3133 8145 3133 8144 3131 8144
3131 8142 3129 8141 3129 8139 3128 8138
TIME...MOT...LOC 0013Z 272DEG 47KT 3144 8184
BOOTHELocal storm report, Apr 24, 8:40 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
840 PM EDT SAT APR 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM TSTM WND DMG 4 ESE CALLAHAN 30.54N 81.77W
04/24/2021 Nassau FL 911 CALL CENTER
911 CALL CENTER REPORTED A WIRE DOWN ON JONAS DR. TIME
ESTIMATION BASED ON RADAR
&&
RBRICKERThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 8:13 PM EDT | Special Weather Statement | JAX | Wayne | 32 min |
| Apr 24, 8:18 PM EDT | Severe Thunderstorm Warning | JAX | Appling, Bacon, Coffee, Jeff Davis | 27 min |
| Apr 24, 8:45 PM EDT | Flash Flood Warning | JAX | Appling, Bacon, Coffee, Jeff Davis | 3 hr |
| Apr 24, 8:48 PM EDT | Severe Thunderstorm Warning | JAX | Atkinson, Coffee | 42 min |
| Apr 24, 8:51 PM EDT | Tornado Warning | JAX | Atkinson, Coffee | 39 min |
| Apr 24, 9:00 PM EDT | Special Weather Statement | JAX | Wayne | 45 min |
| Apr 24, 9:08 PM EDT | Severe Thunderstorm Warning | JAX | Appling, Bacon, Coffee, Pierce, Ware | 52 min |
| Apr 24, 9:16 PM EDT | Tornado Warning | JAX | Appling, Bacon, Coffee, Pierce, Ware | 29 min |
| Apr 24, 9:33 PM EDT | Special Weather Statement | JAX | Atkinson, Coffee | 42 min |
| Apr 24, 9:41 PM EDT | Tornado Warning | JAX | Bacon, Pierce, Ware | 34 min |
| Apr 24, 9:45 PM EDT | Special Weather Statement | JAX | Appling | 45 min |
| Apr 24, 9:50 PM EDT | Special Weather Statement | JAX | Clinch | 85 min |
| Apr 24, 9:58 PM EDT | Severe Thunderstorm Warning | JAX | Appling, Brantley, Glynn, Pierce, Wayne | 48 min |
| Apr 24, 10:11 PM EDT | Special Weather Statement | JAX | Bacon, Pierce | 34 min |
| Apr 24, 10:17 PM EDT | Severe Thunderstorm Warning | JAX | Clinch | 43 min |
| Apr 24, 10:23 PM EDT | Special Weather Statement | JAX | Atkinson | 52 min |
| Apr 24, 10:48 PM EDT | Special Weather Statement | JAX | Bacon, Brantley, Glynn, Pierce, Wayne | 42 min |
| Apr 24, 10:54 PM EDT | Special Weather Statement | JAX | Clinch | 66 min |
| Apr 24, 10:57 PM EDT | Severe Thunderstorm Warning | JAX | Brantley, Charlton, Clinch, Pierce, Ware | 48 min |
| Apr 24, 11:05 PM EDT | Severe Thunderstorm Warning | JAX | Charlton, Clinch, Echols, Ware | 55 min |
| Apr 24, 11:16 PM EDT | Special Weather Statement | JAX | Atkinson | 44 min |
| Apr 24, 11:27 PM EDT | Special Weather Statement | JAX | Brantley, Glynn | 63 min |
| Apr 24, 11:34 PM EDT | Special Weather Statement | JAX | Bacon, Pierce, Wayne | 56 min |
| Apr 24, 11:40 PM EDT | Severe Thunderstorm Warning | JAX | Brantley, Charlton, Clinch, Ware | 50 min |
| Apr 24, 11:46 PM EDT | Special Weather Statement | JAX | Camden, Charlton | 44 min |
| Apr 24, 11:57 PM EDT | Special Weather Statement | JAX | Brantley, Pierce | 63 min |
| Apr 25, 12:01 AM EDT | Severe Thunderstorm Warning | JAX | Brantley, Camden, Charlton, Glynn | 44 min |
| Apr 25, 12:07 AM EDT | Severe Thunderstorm Warning | JAX | Wayne | 23 min |
| Apr 25, 12:09 AM EDT | Special Weather Statement | JAX | Echols | 51 min |
| Apr 25, 12:33 AM EDT | Severe Thunderstorm Warning | JAX | Camden, Glynn | 27 min |
| Apr 25, 12:36 AM EDT | Severe Thunderstorm Warning | JAX | Clinch, Echols | 39 min |
| Apr 25, 12:52 AM EDT | Special Weather Statement | JAX | Camden, Glynn, Ware | 38 min |
| Apr 25, 12:58 AM EDT | Special Weather Statement | JAX | Charlton | 62 min |
| Apr 25, 1:15 AM EDT | Severe Thunderstorm Warning | JAX | Clinch, Ware | 23 min |
| Apr 25, 1:24 AM EDT | Special Weather Statement | JAX | Camden, Glynn | 66 min |
| Apr 25, 1:38 AM EDT | Special Weather Statement | JAX | Charlton | 67 min |
| Apr 25, 2:12 AM EDT | Severe Thunderstorm Warning | JAX | Charlton | 36 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.